Hi- I am very grateful that I found this forum. I have recently been diagnosed with Vitamin D deficiency (n 15) and have started supplements. I wanted to share my story to get some answers and hopefully help others who might be or have experience/d something similar.
For the past 3 years or more, I have been feeling very sluggish and fatigued. I haven't slept well and have been irritable and have had low affect/mood. None of this made any sense to me. I practice yoga regularly and eat a fairly healthy diet. I eat mostly seasonal and organic foods, occassionally having grilled cheese, fries, and other "treats." I loved coffee in the morning and ususally shared a bottle of wine at dinner wiht my partner. Something wasn't adding up for me, though, given my healthy lifestyle. I don't smoke or do drugs, am reguarly active, and really do eat a pretty healthy diet. But I was so tired, and disinterested in "life", but not in a suicidal way. Just "blaH!". Reading a lot of research and other people's comments, I really believed my yoga practice saved me from allowing this to happen too long and to have my symptoms appear worse. But, everything hurt in yoga. My arms, my shoulders, my knees, my bones, my muscles...everything hurt. I thought this was just "normal" given my age (I'm only 36)!, but I was an athlete all my life and thought - "well, this is what happens, movement and life and ability to do things I once did changes. I guess something wasn't sitting well with me because I found a new Ob/gyn becaue I attributed my fatigue/PMS like symptoms to hormones. Once I found out I was deficient, I strated to do some research about Vit. DD and realised I should be taking D3 supplments. BEfore my consultation with my Dr., I went to my local health store and found a great sublingual D3 10,000IU supplement that I strated taking daily. After I took it for about 2.5 weeks, I noticed a great difference in my mood and affect, as well as my energy. I told my Dr. and she said, keep taking it. She offered the prescription 50,000 1Xw and after the research i had done, I wanted to stick with my D3 supplement. About 2 weeks after my consultation, I started having weird symptoms or changes. I sarted becoming very jittery, anxious, and had heart palpitations. One night it got so bad, with chest pains and the other symptoms I mentioned, that I thought I was haivng a heart attack. I have NEVER had a panic attack, so this was all very new and unlike me. I even went to the ER. Of course, they knew nothing about VD even when I told them I had been taking large (but approved by a dr. dosages). I came across a forum that explained the people on high levels of D for deficiency often have this reaction because it exposes an underlyingn MAGNESIUM deficiency (and also the high levels of D absorb a lot of magnesium or something along those lines). Anyway, the larger point is that D, magnesium and calcium (as well as other vitamins and nutrients, work synergistcally with one another and not in isolation.
My long winded question (thanks for those of you who are reading) is that now that I started taking Magnesium, how do I know what my ratio should be? I feel, already 2 months into VD3 and 2 weeks into magnesium (500mg) so much better. In yoga, I can do postures that I couldnt' do for years! Years! My flexibility has increased, my pain decrased, and my overall wellbeing is so much better. I know we will all take different times to imporove, but I do recommend movement, like yoga, to allow the energy in our bodies to flow with our new found vitamins. I am really thankful to my ob/gyn who thought to check this. I never in a million years would have guessed. I feel like I was robbed of feeling fantastic for 3 (or maybe more - who knows) years of my life. I wish you all the best with your recovery and I am glad to have found this group. Thanks for listening.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.